Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 317, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 6, 2018, 8:00 PM CDT for Jasper County, Lawrence County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2018, 8:00 PM CDT (01:00 UTC)
- Expired
- Oct 6, 2018, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jasper County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1408 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted.
237
WUUS53 KSGF 070100
SVRSGF
MOC097-109-070145-
/O.NEW.KSGF.SV.W.0317.181007T0100Z-181007T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
800 PM CDT SAT OCT 6 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Lawrence County in southwestern Missouri...
Southeastern Jasper County in southwestern Missouri...
* Until 845 PM CDT.
* At 800 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Sarcoxie to 6 miles southwest
of Mount Vernon to near Monett, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monett... Aurora...
Mount Vernon... Marionville...
Pierce City... Miller...
Verona... Stotts City...
Halltown... Freistatt...
Avilla... La Russell...
Reeds... Hoberg...
Chesapeake... Red Oak...
This includes Interstate 44 between mile markers 30 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3693 9385 3693 9403 3694 9406 3705 9406
3713 9419 3729 9404 3728 9361 3694 9361
3692 9367
TIME...MOT...LOC 0100Z 230DEG 32KT 3717 9404 3705 9391 3693 9388
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Wise2 follow-up statements
878
WWUS53 KSGF 070112
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
812 PM CDT SAT OCT 6 2018
MOC097-070120-
/O.CAN.KSGF.SV.W.0317.000000T0000Z-181007T0145Z/
Jasper MO-
812 PM CDT SAT OCT 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3693 9385 3695 9392 3699 9397 3706 9401
3722 9406 3729 9404 3728 9361 3694 9361
3692 9367
TIME...MOT...LOC 0110Z 223DEG 26KT 3722 9399 3710 9386 3698 9383
$$
MOC109-070145-
/O.CON.KSGF.SV.W.0317.000000T0000Z-181007T0145Z/
Lawrence MO-
812 PM CDT SAT OCT 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR LAWRENCE COUNTY...
At 810 PM CDT, severe thunderstorms were located along a line
extending from 8 miles west of Miller to near Mount Vernon to near
Verona, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Aurora... Mount Vernon...
Marionville... Miller...
Verona... Stotts City...
Halltown... Freistatt...
Hoberg... Chesapeake...
Red Oak...
This includes Interstate 44 between mile markers 35 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3693 9385 3695 9392 3699 9397 3706 9401
3722 9406 3729 9404 3728 9361 3694 9361
3692 9367
TIME...MOT...LOC 0110Z 223DEG 26KT 3722 9399 3710 9386 3698 9383
HAIL...<.75IN
WIND...60MPH
$$
Wise608
WWUS53 KSGF 070142
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
842 PM CDT SAT OCT 6 2018
MOC109-070151-
/O.EXP.KSGF.SV.W.0317.000000T0000Z-181007T0145Z/
Lawrence MO-
842 PM CDT SAT OCT 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY WILL EXPIRE AT
845 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3693 9385 3695 9392 3699 9397 3706 9401
3722 9406 3729 9404 3728 9361 3694 9361
3692 9367
TIME...MOT...LOC 0141Z 230DEG 32KT 3739 9373 3727 9360 3715 9357
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 6:57 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 6, 6:57 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Springfield MO 657 PM CDT Sat Oct 6 2018 .SHORT TERM...(This evening through Sunday) Issued at 320 PM CDT Sat Oct 6 2018 A cold front is currently laid out across the area with scattered storms developing near the I-44 corridor this afternoon. Instability has increased with the heating of the day, but deep layer shear is not overly strong. As a result storms will be short lived in nature, but with the given instability a few strong storms will occur this afternoon into early this evening with wind gust up to around 50mph the main risk. Some small hail will be possible in a few of the strongest storms. Brief locally heavy rainfall will also occur with the storms. This activity will continue into this evening then should start to dissipate as instability decreases. A few showers/rumbles of thunder will be possible near the front into the overnight ours but coverage should be much more limited. Where multiple storms track over the same locations there could be localized minor flooding risk, but given the scattered short lived nature of the storms no widespread flooding is expected this afternoon into this evening. Temperatures are in the middle 80s south of the front across southern Missouri to the middle 60s across east central Kansas north of the front currently. Low level clouds will also occur behind the front tonight. The front will lift back to the north on Sunday, scattered storms will again be possible across the entire area with the best chances again expected along and northwest of I-44. Shear will not be overly strong, but instability will again increase and may allow a few strong storms to occur Sunday afternoon. .LONG TERM...(Sunday Night through Saturday) Issued at 320 PM CDT Sat Oct 6 2018 The front will generally be north and west of the area on Monday allowing much of the area to be dry. Except for southeastern Kansas and far west central Missouri that may see a few showers and storms on Monday. Highs on Monday will warm into the lower to middle 80s. The upper level trough will spread into the Plains on Tuesday then track across the area on Wednesday. This will push the front from west to east across the area Tuesday into Wednesday. Shear will increase with the passing of the shortwave as it becomes negatively tilted, but instability may not be quite as strong. Anyway a few strong to severe storms will be possible Tuesday and Tuesday night with the increase shear. Rain will likely be more widespread as the trough spreads through the region. Locally heavy rain will be possible, but with the front moving through the area fairly quickly prolong heavy rain is not expected so widespread flooding is still not expected. Cooler temperature will spread into the area late in the week into next weekend behind the system, as highs in the 60s are expected.\ Another system may spread into the area late in the week into next weekend and bring some more rain chances to the area. However, medium range models remain inconsistent on the timing and track with the system next week so there are still some details on exact timing to still be hammer out. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 656 PM CDT Sat Oct 6 2018 A frontal boundary will stall out across portions of southern Missouri tonight. This will continue the potential for scattered showers and thunderstorms, especially around Springfield and Joplin. MVFR and brief IFR conditions can be expected around storms. IFR ceilings are also expected to develop behind the front later this evening and impact the Joplin aerodrome. There is some potential for those IFR ceilings to near the Springfield aerodrome, however confidence is low. While a few showers will remain possible on Sunday, we expect the main threat to push northwest of the area as that front lifts back to the north. Ceilings will also improve around Joplin by noon. There will then be some low-end potential for MVFR ceilings from late Sunday morning into early Sunday afternoon across southern Missouri, however VFR is expected to be the prevailing flight category. Winds south of that front will primarily remain out of the south but may be gusty and erratic around storms. North of that front, northeast winds can be expected from later this evening into early Sunday morning around Joplin before turning back to the southeast in the afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Schaumann
Hazardous weather outlook, Oct 6, 7:49 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 749 PM CDT Sat Oct 6 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 749 PM CDT Sat Oct 6 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Scattered thunderstorms will continue across the outlook area tonight. A few storms may produce damaging wind gusts and hail up to the size of pennies. Otherwise, the main potential hazards will be locally heavy rainfall and frequent lightning. Localized flash flooding will be possible over areas that see multiple rounds of thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional showers and thunderstorms are expected on Sunday. A few strong storms, with gusty winds the main risk, will be possible. Better widespread chances for showers and storms will occur Tuesday and Wednesday. Lightning and heavy rainfall are currently the main threats but a few strong storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, Oct 6, 2:43 PM CDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
243 PM CDT SAT OCT 6 2018
MOZ079-080-062030-
Dallas MO-Polk MO-
243 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS AND
NORTHEASTERN POLK COUNTIES UNTIL 330 PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Urbana, or 10 miles northeast of Bolivar, moving
northeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Polk... Louisburg...
Goodson... Pumpkin Center...
LAT...LON 3783 9306 3769 9306 3765 9333 3780 9334
3781 9329 3780 9319 3782 9318
TIME...MOT...LOC 1943Z 243DEG 15KT 3773 9328
RaberdingSpecial weather statement, Oct 6, 2:49 PM CDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
249 PM CDT SAT OCT 6 2018
MOZ081-062015-
Laclede MO-
249 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LACLEDE COUNTY UNTIL
315 PM CDT...
At 248 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Lebanon, moving northeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Twin Bridges... Competition...
Lynchburg... Dry Knob...
Falcon...
LAT...LON 3762 9267 3768 9232 3767 9232 3748 9225
3748 9263
TIME...MOT...LOC 1948Z 245DEG 33KT 3752 9258
RaberdingSpecial weather statement, Oct 6, 3:36 PM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
336 PM CDT SAT OCT 6 2018
MOZ070-071-062100-
Phelps MO-Pulaski MO-
336 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PULASKI AND
SOUTHWESTERN PHELPS COUNTIES UNTIL 400 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Fort Leonard Wood, moving northeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fort Leonard Wood... St. Robert...
Devil's Elbow...
This includes Interstate 44 between mile markers 161 and 168.
LAT...LON 3760 9225 3764 9225 3766 9228 3767 9229
3774 9232 3788 9203 3760 9193
TIME...MOT...LOC 2036Z 243DEG 26KT 3767 9223
RaberdingThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:25 PM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 6 hr |
| Oct 6, 7:41 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, Newton | 49 min |
| Oct 6, 8:24 PM CDT | Special Weather Statement | SGF | Greene | 66 min |
| Oct 6, 9:20 PM CDT | Special Weather Statement | SGF | Dallas, Polk, Webster | 40 min |
| Oct 6, 9:42 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Oct 7, 1:16 AM CDT | Areal Flood Warning | SGF | Dent, Shannon, Texas | 9 hr |
| Oct 7, 5:30 AM CDT | Dense Fog Advisory | SGF | Dent, Maries, Miller, Phelps, Pulaski | 4 hr |
| Oct 7, 1:19 PM CDT | Special Weather Statement | SGF | Miller | 26 min |
| Oct 7, 1:40 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Oct 7, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 31 min |
| Oct 7, 5:56 PM CDT | Areal Flood Advisory | SGF | Miller, Morgan | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.